MAUDE Adverse Event Report: COOK INC AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G03562
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common device name & product code: dqx wire, guide, catheter.Customer name and address: phone: (b)(6).Occupation: professor.Pma/510(k) number: k171764.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a cardiac catheterization involving angiography of the pulmonary artery via right-sided venous access, an amplatz extra-stiff support wire guide broke within another manufacturer's pigtail catheter.The wire reportedly did not advance properly within the catheter and became stuck and unable to remove from the catheter.The wire was in place for approximately five minutes.The anatomy was not calcified or tortuous.Stents were present in the pulmonary artery.The wire and catheter were removed together from the patient, and the procedure was completed with new products.There was no harm to the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Corrected information: d2: common name & product code.Summary of event: as reported, during a cardiac catheterization involving angiography of the pulmonary artery via right-sided venous access, an amplatz extra-stiff support wire guide broke within another manufacturer's pigtail catheter.The wire reportedly did not advance properly within the catheter and became stuck and unable to remove from the catheter.The wire was in place for approximately five minutes.The anatomy was not calcified or tortuous.Stents were present in the pulmonary artery.The wire and catheter were removed together from the patient, and the procedure was completed with new products.There was no harm to the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The thsf-35-260-aes, amplatz extra-stiff support wire guide was returned, stuck within a competitor's 5fr.Catheter (cordis / tempo 5).The investigation discovered the distal weld connection had broken away from the inner safety wire.This resulted in a section of the coil becoming slightly elongated at the proximal end, where the shaft of the guide and competitor¿s hub were located.The weld ball was still attached to the coil with no evidence of coil elongation or mandril wire protrusion at the distal tip of the wire guide.An unsuccessful attempt was made to remove the wire from the catheter.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.Because there is objective evidence that the dhr was fully executed and no other lot-related complaints have been received from the field, cook has concluded that there is no evidence that non-conforming product exists in house or in the field.The information provided upon review of complaint file, device history record, complaint history, device master record, and design verification testing provide objective evidence to support that the device was manufactured to specification.The product ifu warns against forceful angulation and cautions the user not to advance or withdraw the wire guide if resistance is encountered.The ifu also instructs to inspect the wire for kinks or damage prior to use.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that component failure without any design or manufacturing issue contributed to this incident.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11670493
Report Number1820334-2021-01138
Device Sequence Number14284049
Product Code DQX
UDI-Device Identifier00827002035621
UDI-Public(01)00827002035621(17)260125(10)13646825
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2026
Device Model NumberG03562
Device Catalogue NumberTHSF-35-260-AES
Device Lot Number13646825
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2021
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer07/07/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS 5.2 FR CATHETER; CORDIS 5.2 FR CATHETER
Patient Age13 YR